Texas, 2008Damaging Wind in Texas, June 29, 2008
June 29, 2008 · NWS EWX · 1 event in 1 county or zone
Scattered thunderstorms developed in a moist and unstable atmosphere. A storm collapsed and produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in a moist and unstable atmosphere. A storm collapsed and produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 5:47 PM CST, 23 minutes earlier.
Area forecast discussion, Jun 29, 5:47 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT SUN JUN 29 2008
.AVIATION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING AS SURFACE BOUNDARIES SLOWLY MOVE
ACROSS THE AREA. WILL ONLY MENTION CB AND VCSH IN TAFS. A WEAK
LOW LEVEL JET FROM THE GULF OF MEXICO AND A WEAK UPPER SHEAR AXIS
ALONG THE RIO GRANDE WILL INTERACT WITH THESE BOUNDARIES AND MAY
KEEP SOME SHOWERS AND THUNDERSTORMS GOING THROUGH THE OVERNIGHT
INTO THE MORNING HOURS. DUE TO UNCERTAINTY WILL LEAVE MENTION OUT
OF TAFS. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED LATE MORNING ON MONDAY AND WILL INCLUDE MENTION OF
CB IN TAFS. VFR SKIES WILL PREVAIL, HOWEVER SOME MVFR CIGS ARE
POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING AS WELL AS IN AND
NEAR SHOWERS AND THUNDERSTORMS. WINDS WILL BE VARIABLE LESS THAN
10 KTS, HOWEVER WIND GUSTS TO 45 KTS ARE POSSIBLE IN AND NEAR THE
STRONGER THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT SUN JUN 29 2008/
DISCUSSION...
LOW AMPLITUDE AND FAST MOVING S/W TROFS THAT HAVE MOVED AROUND
THE LARGE SCALE H7 TO H3 TROF OVER THE EASTERN U.S. ON THE EASTERN
EDGE OF THE SUBTROPICAL RIDGE THAT WAS OVER THE AREA...HAS
CONTINUED TO CAUSE A WEAKENING HEIGHT FIELD ALOFT OVER SOUTH
CENTRAL TEXAS. AS A RESULT...A WEAK LOW AT H7 TO H5 WAS NORTHWEST
OF DRT SETTING UP A SUBTLE H7 TO H5 TROF JUST NW OF THE AREA. AT
THE SFC OUTFLOW BOUNDARIES FROM LAST NIGHT CONTINUE JUST NORTH
OF THE CWA. OVER SOUTH CENTRAL TEXAS THESE TYPE OF PATTERNS HAVE
RESULTED IN CONTINUED SOUTHEAST WINDS AT A SLIGHTLY SLOWER PACE
THAN YESTERDAY. THE ENVIRONMENT ALOFT HAS MODIFIED TOWARD
SLIGHTLY MORE MARGINALLY UNSTABLE CONDITIONS. FOR TONIGHT
THROUGH MONDAY...THE CONTINUED GRADUAL TREND TOWARD A WEAKNESS IN
THE HEIGHT FIELD LOOKS REASONABLE...GIVEN THE WEAK LOW NORTHWEST
OF DRT WILL SLOWLY DRIFT TO THE WEST TONIGHT THROUGH MONDAY...
SOUTH OF THE SUBTROPICAL HIGH...CENTERED NEAR THE 4
CORNERS. FOR TONIGHT...ANY CONVECTION THAT FORMS NEAR OUTFLOW
BOUNDARIES TO THE NORTH COULD POTENTIALLY DRIFT SOUTH OVER THE
NORTHERN PART OF SOUTH CENTRAL TEXAS...WHERE A CONTINUED CHANCE OF
SHOWERS REMAINS. AS THE LOW DRIFTS WEST MONDAY...EXPECT CONTINUED
WEAKNESS IN HEIGHT FIELD ACROSS THE AREA...AND WARM/HUMID
ENVIRONMENT OVER THE AREA TO CREATE MARGINALLY UNSTABLE
CONDITIONS. THIS COMBINED WITH DAYTIME HEATING HAS THE POTENTIAL
TO CAUSE A CHANCE OF SHOWERS MONDAY.
THE LARGE AMPLITUDE H7 TO H3 TROF WILL CONTINUE OVER THE EASTERN
U.S...FROM NCEP FCST SOLUTIONS...MONDAY AND THEN DRIFT EAST ON
TUESDAY. THESE TYPE OF TRENDS WILL ALLOW THE LOW OVER WEST TEXAS
TO CONTINUE DRIFTING OFF TO THE WEST AND A WEAK HIGH DEVELOP ALOFT
OVER SOUTH CENTRAL TEXAS AGAIN...IN A TUESDAY TO WEDNESDAY TIME
FRAME. THIS WILL ALLOW MORE STABLE CONDITIONS TO GRADUALLY FORM
AGAIN...SO WILL SHOW THE CONTINUE TREND OF DECREASING POPS FOR
TUESDAY THROUGH WEDNESDAY...WITH WARMER AFTERNOON HIGHS. A WEAK
RIDGE CONTINUES ACROSS THE AREA IN THE MID TO LATE PART OF THIS
WEEK...KEEPING MOSTLY DRY CONDITIONS AND HOT AFTERNOONS. MEDIUM
RANGE TOOLS CONTINUE TO SHOW A GRADUAL CHANGE TO LOWER HEIGHTS
AGAIN...FROM H7 TO H3...DEVELOPING THE WEEKEND OF JULY 5 AND 6...
AND CONTINUING TO THE EARLY PART OF THE FOLLOWING WEEK. THIS
COULD CAUSE WIDELY SCATTERED DAYTIME TO EARLY EVENING SHOWERS TO
FORM OVER THE EAST PART OF THE AREA AGAIN BEGINNING THIS COMING
WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 94 72 97 72 / 40 30 30 10 10
AUSTIN BERGSTROM INTL AIRPORT 70 94 66 97 69 / 40 30 30 10 10
DEL RIO INTL AIRPORT 75 94 74 96 74 / 50 30 30 10 10
SAN ANTONIO INTL AIRPORT 73 94 72 96 72 / 40 30 30 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/04
In the hours before
Special weather statement, Jun 29, 5:30 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT SUN JUN 29 2008
TXZ209-300030-
FAYETTE-
630 PM CDT SUN JUN 29 2008
...STRONG THUNDERSTORMS WERE AFFECTING FAYETTE COUNTY...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SMITHVILLE TO MULDOON TO FLATONIA...OR ALONG A LINE EXTENDING FROM 8
MILES EAST OF SMITHVILLE TO 9 MILES SOUTHWEST OF LA GRANGE TO
FLATONIA...MOVING EAST AT 11 MPH.
THESE STORMS WILL BE NEAR...
LA GRANGE BY 710 PM CDT.
SCHULENBURG BY 725 PM CDT.
WINDS OF 40 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
Thunderstorm Wind, Fayette
- When
- June 29, 6:10 PM CST
- Where
- Fayette County, 0.92 mi SW of Flatonia Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 29.690, -97.110
Large tree limbs were broken along with several fences blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103371.